Hepatitis C Community
Brain seizures from Victrelis (Boceprevir)
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Brain seizures from Victrelis (Boceprevir)

At week 5, I was put on the new drug Victrelis (Boceprevir) and within 3 weeks my body rejected the drug. I could not think, I could not walk/sit/stand without pain, I thought my head would explode, my eyes were on fire, and then I had a series of 3-4 brain seizures. I was released from the hospital 2 days later, and then within 7 hours had a final seizure and was rushed back to ER.  Is there anyone else out there who has experienced this?  I feel so alone, and the hospital diagnosis was a sore neck! I'm so furious that 1-no one did a CT scan while I laying flopping about on the gurney, and 2-now I have to prove I had seizures by getting an MRI and EEG for disability. My husband and I are dumb-founded. I have been taken off this drug, and continue with the Pegasys/Ribavirin combo for a full 48 weeks. I was undetected at week 4!  Please tell me I'm not alone! Anyone???
12 Comments Post a Comment
Blank
766573_tn?1365170066
Wow this is really wild! This is the first time I am hearing of this particular side effect. On a more positive note I saw on another thread you were UND at week 4 which is really great news. I hope you remain so for the duration of you treatment on dual therapy. :)
Blank
5249831_tn?1407717326
Thanks for your comment. I just found out my girlfriend got rid of her Hep C naturally by drinking liquid milk thistle for a year.  If this treatment fails, I will not repeat it but will try what she took. I hate these side effects.
Blank
1815939_tn?1377995399
Milk thistle does not cure Hepatitis C. Hopefully, you will attain SVR (cure) with this treatment, but if you do not, then there will be new treatments in a few years which you can try. However, milk thistle is not one of the cures. Do not be fooled. Only the approved treatments for Hep C will cure Hep C.

Best of luck on SVR.
Blank
5249831_tn?1407717326
I thought it was too good to be true.  I am UNDETECTED at 4 weeks! I was on triple treatment with Victrelis but my body rejected the new drug. Now I'm back on Peg/Ribavirin for the full 48 weeks. Only 36 weeks left.  I hate the side effects, but I take it day by day.  
Blank
Avatar_f_tn
Congrats on being UND @ wk 4!  So your Dr was positive it was the Vic causing the seizures?  

Good luck only 36 to go!

Jules
Blank
5249831_tn?1407717326
Now they are saying it was "muscle spasms", and to have a brain seizure you need to be unconscious. I asked for an MRI, but they won't send me. I am 100% it was the Vic, as those particular side effects disappeared within 24 hours of stopping. I can walk, ride my bike, and think again (no more brain fog), my hair is not falling out, the pressure in my head is gone, and the white puss is gone from my eyes. My body totally rejected Vic. I don't mean to scare anyone with the word seizures, but that's what it felt like. I thought I was going to have a stroke on the left side.
Blank
Avatar_f_tn
Are you seeing a Hepatologist? If not i would switch to one. If you are you might want to consider another one. There is a huge difference between " muscle spasms" and "seizures". If you were at the ER and they thought you had a seizure the would have immediately taken you to CT/MRI for confirmation. Doesnt make sense
Blank
3093770_tn?1389742726
oh, waw, that was quite an extreme side effect,

Maybe you can also call Victrelis help line and report this side effect and ask if they had anything similar

I hope the rest of tx will be an easier ride
Blank
317787_tn?1373214989
As others have said, I am really sorry for what you went through.  Diana has a good idea, you can call the help line, speak to a nurse.
I have read that others have had lowered threshold for seizures though they had had seizures before tx.
The inf can do a lot of crazy things, I don't know much about Victrellis
I hope you continue with the UND all the way to SVR
Dee
Blank
5249831_tn?1407717326
I did contact Victrelis. The nice lady asked me questions, then told me the side effects were not related to the drug I was taking!  She said they will report it to Health Canada,and I told her that  I am also reporting the adverse side effects to Health Canada. Victrelis will not admit to anything.
Blank
5249831_tn?1407717326
I am seeing an epidemiologist who put me on this treatment. Last week, I asked to be referred to a neurologist so I can get an MRI and EEG. I have nerve damage now and my hands tremble. I have not heard of a Hepatologist, and I believe I'm in good hands but if they don't give me what I want, I will definitely seek help elsewhere.  Thank for all your input.
Blank
5249831_tn?1407717326
I am now convinced months later that the side effects of Victrelis gave me Cerbral Edema.

The doctors said I had an anxiety attack and the final diagnosis was muscle spasms!  I was so angry back then. Why did I not get a CT or MRI? I asked to see a neurologist and was denied.  Most of these symptoms went away after I stopped Victrelis but my head hurt to touch it and fell soft and squishy from March to the end of the year.

Taken from webmd's website:
What Are the Symptoms of Brain Swelling?

Symptoms of brain swelling vary, depending on the severity and the cause. Usually they begin suddenly. You may notice any of these symptoms:

    Headache
    Neck pain or stiffness
    Dizziness
    Irregular breathing
    Vision loss or changes
    Memory loss
    Inability to walk
    Difficulty speaking
    Stupor
    Seizures
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank